Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Subnormal subgroups of the groups of rational points of reductive algebraic groups


Authors: Gopal Prasad and Andrei S. Rapinchuk
Journal: Proc. Amer. Math. Soc. 130 (2002), 2219-2227
MSC (2000): Primary 20G15, 20G30, 22E46
DOI: https://doi.org/10.1090/S0002-9939-02-06514-0
Published electronically: February 7, 2002
MathSciNet review: 1896401
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that for a reductive algebraic group $G$ over an infinite field $K,$ the group of rational points $G(K)$ does not contain any noncentral finitely generated normal subgroups.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 20G15, 20G30, 22E46

Retrieve articles in all journals with MSC (2000): 20G15, 20G30, 22E46


Additional Information

Gopal Prasad
Affiliation: Department of Mathematics, University of Michigan, Ann Arbor, Michigan 48109
Email: gprasad@math.lsa.umich.edu

Andrei S. Rapinchuk
Affiliation: Department of Mathematics, University of Virginia, Charlottesville, Virginia 22904
Email: asr3x@weyl.math.virginia.edu

DOI: https://doi.org/10.1090/S0002-9939-02-06514-0
Received by editor(s): March 5, 2001
Published electronically: February 7, 2002
Communicated by: Rebecca Herb
Article copyright: © Copyright 2002 American Mathematical Society